Alert archive / California / Wind Advisories in 2011

Wind Advisory 45, NWS Los Angeles, CA

May 10, 2011

NWS Los Angeles, CA issued this wind advisory at May 10, 2011, 3:40 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 10, 2011, 3:40 PM PDT (22:40 UTC)
Expired
May 11, 2011, 12:00 AM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WWUS76 KLOX 102240
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
340 PM PDT TUE MAY 10 2011

...GUSTY WINDS IN SOUTHERN SANTA BARBARA COUNTY THIS EVENING...

.ANOTHER ROUND OF GUSTY WINDS IS EXPECTED IN SOUTHERN SANTA
BARBARA COUNTY THIS EVENING. THE STRONGEST WINDS WILL BE THROUGH
AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...AND WILL
IMPACT DRIVERS ALONG HIGHWAYS 101 AND 154. THE WINDS ARE EXPECTED
TO DIMINISH AFTER MIDNIGHT TONIGHT.

CAZ039-052-110645-
/O.NEW.KLOX.WI.Y.0045.110510T2240Z-110511T0700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
340 PM PDT TUE MAY 10 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* WINDS...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
  POSSIBLE...WITH THE STRONGEST WINDS THROUGH AND BELOW PASSES AND
  CANYONS OF THE SANTA YNEZ RANGE...INCLUDING PORTIONS OF HIGHWAYS
  101 AND 154.

* IMPACTS...SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF
  CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE
PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE
OUTDOOR OBJECTS.

&&

$$

WOFFORD
1 follow-up statement
829 
WWUS76 KLOX 110702
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1202 AM PDT WED MAY 11 2011

CAZ039-052-110815-
/O.EXP.KLOX.WI.Y.0045.000000T0000Z-110511T0700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1202 AM PDT WED MAY 11 2011

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A
WIND ADVISORY TO EXPIRE FOR SOUTHERN SANTA BARBARA COUNTY. GUSTY
WINDS HAVE BECOME MORE ISOLATED OVER THE LAST SEVERAL HOURS AS THE
SURFACE GRADIENT RELAXES. LOCAL GUSTS TO 45 MPH MAY STILL OCCUR
THROUGH 2 AM PDT THIS MORNING.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 10, 1:35 PM PDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 10, 1:35 PM PDT, 2 hours 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
135 PM PDT TUE MAY 10 2011

.SYNOPSIS...

HIGH PRESSURE WILL BUILD INTO THE AREA TODAY THROUGH
THURSDAY...BRINGING A WARMING TREND AND MOSTLY CLEAR
CONDITIONS...EXCEPT FOR SOME COASTAL MARINE LAYER. A LOW PRESSURE
SYSTEM WILL DROP SOUTH OVER THE WEEKEND WITH THE POSSIBILITY OF
PRECIPITATION BY SUNDAY...COOLING TEMPERATURES THROUGH EARLY NEXT
WEEK.

&&

.SHORT TERM (TODAY-FRI)...THE UPPER LOW FROM LAST NIGHT HAS MOVED
INTO AZ WITH QUIET WEATHER FOR US TODAY. SOME LINGERING LOW LVL
MOISTURE AROUND BUT GENERALLY SUNNY. TEMPS WERE A SHADE WARMER
TODAY, MAINLY INLAND DUE TO INCREASED SUNSHINE AND WARMER AIR ALOFT.
STILL LOOKING AT A WARMING TREND NEXT FEW DAYS BUT I'VE SCALED BACK
JUST A TAD ON THE MAGNITUDE. 12Z MODELS STILL INDICATE A ROBUST
ONSHORE FLOW DURING THE AFTERNOON AND NOT QUITE AS MUCH WARMING IN
THE LOWER LVLS AS WAS SHOWN YESTERDAY SO THERE WILL STILL LIKELY BE
A SIGNIFICANT MARITIME INFLUENCE FOR THE COAST AND VALLEYS. OVERALL
HIGHS WERE LOWERED 3-5 DEGREES WED AND THU MOST AREAS. WITH THE GFS
AND ECMWF BOTH NOW SHOWING A FARTHER WEST TRAJECTORY OF THE UPPER
LOW AS IT SLIDES SOUTH OUT OF THE GULF OF ALASKA, IT APPEARS WE MAY
GET ONE MORE DAY OF ADDITIONAL WARMING FRIDAY, OR AT LEAST SIMILAR
TEMPS, ESPECIALLY SOUTHERN AREAS, BEFORE THE COOLING TREND BEGINS
FOR THE WEEKEND. THUS, FRIDAY'S HIGHS WERE WARMED UP 3-5 DEGREES
FROM EARLIER AND IN SOME AREAS FRI MAY ACTUALLY BE THE WARMEST DAY
THIS WEEK.

HAVE OPTED TO NOT GO WITH A SANTA YNEZ RANGE WIND ADVISORY THIS
EVENING THOUGH THERE COULD BE SOME ISOLATED GUSTS TO AROUND 35 MPH
THROUGH THE USUAL FAVORED PASSES AND CANYONS. CROSS SECTIONS FROM
THE MODELS THIS MORNING WERE A LITTLE WEAKER THAN YESTERDAY'S MODELS
AND GRADIENTS THIS AFTERNOON ARE ALSO A LITTLE WEAKER. A CLOSE CALL
THOUGH. 18Z NAM AND LOCAL WRF MODEL WERE A TOUCH STRONGER BUT WILL
HOLD OFF FOW NOW.

MARINE LYR FIRMLY RE-ESTABLISHED NORTH OF PT CONCEPTION AS THE
INVERSION HAS FULLY RECOVERED THERE. EXPECT WE WILL SEE THE SAME
THING HAPPENING LATER TONIGHT SOUTH OF PT CONCEPTION AND BY MORNING
EXPECT LOW CLOUDS TO BE PUSHING INTO THE LOWER COASTAL VALLEYS.
SLIGHTLY LESS COVERAGE EXPECTED THU AND FRI MORNINGS AS WARMER AIR
ALOFT LOWERS THE INVERSION SLIGHTLY.

ONE FEATURE TO WATCH FOR, THOUGH LIKELY WILL HAVE VERY LIMITED
IMPACT LOCALLY, IS THE UPPER LOW CURRENTLY NEAR 23N/140W. AS THE
WEEKEND TROF START TO ADVANCE ACROSS THE PACIFIC AND DROP SOUTH OFF
THE WA COAST IT WILL PICK UP THIS UPPER LOW AND DRAG IT ONSHORE
SOMEWHERE ALONG THE WEST COAST. THE NAM KEEPS THE ENERGY WELL SOUTH
OVER CENTRAL AND SRN BAJA WHILE THE GFS AND EC ARE SLIGHTLY FARTHER
NORTH. EITHER WAY, IT LIKELY WON'T DO MUCH OTHER THAN BRING SOME MID
AND HIGH CLOUDS TO OUR THU NIGHT AND FRIDAY MORNING, BUT SOMETHING
TO WATCH FOR IN CASE IT TAKES A FARTHER NORTH TRAJECTORY.

.LONG TERM (SAT-TUE)...DID NOT MAKE TOO MANY ADJUSTMENTS TO THE
WEEKEND AND EARLY NEXT WEEK FORECAST AS MODELS CONTINUE TO STRUGGLE
WITH THE TIMING AND PLACEMENT OF THE APPROACHING TROF AND EVENTUALLY
THE CUTOFF LOW. THE GFS STILL SWINGS A LITTLE ENERGY AND LIGHT
PRECIP THROUGH THE AREA LATE SAT INTO EARLY SUNDAY, MAINLY NORTH OF
PT CONCEPTION. THE EC IS WEAKER AND DRIER. NEITHER WOULD RESULT IN
MUCH PRECIP, BUT AT THIS POINT GIVEN THE UNCERTAINTIES MENTIONED
ABOVE IT STILL WARRANTS LOW POPS ACROSS THE AREA. AT THE VERY LEAST
WE COULD SEE SOME NIGHT AND MORNING DRIZZLE WITH AN ENHANCED MARINE
LYR. THE TROF ISN'T EXPECTED TO EXIT THE AREA UNTIL TUESDAY AT THE
EARLIEST, BUT CHANCES FOR PRECIP DROP OFF AFTER SUNDAY DUE TO A LACK
OF MOISTURE. JUST CONTINUED COOL THROUGH EARLY NEXT WEEK UNDER
PARTLY CLOUDY SKIES.

&&

.AVIATION...10/1800Z.
FAIR CONFIDENCE IN THE FORECAST FOR THE NEXT 24 HOURS. LOW CLOUDS
AND FOG ARE EXPECTED TO RETURN TO THE COAST AND VALLEYS OF LOS
ANGELES AND VENTURA COUNTIES TONIGHT WITH MVFR CONDITIONS IN COASTAL
SECTIONS AND IFR CONDITIONS IN THE VALLEYS. THE TIMING OF THE 18Z
TAFS MAY NOT BE EXACTLY RIGHT BUT THERE IS DECENT CONFIDENCE IN A
RETURN OF THE MARINE CLOUDS.

KLAX...FAIR CONFIDENCE IN THE 18Z TAF.

KBUR...FAIR CONFIDENCE IN THE 18Z TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...WOFFORD
AVIATION...SWEET
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.